Oklahoma, 2015

Flood in Oklahoma, June 18 to 25, 2015

June 18 to 25, 2015 · NWS TSA · 1 event in 1 county or zone

The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th. Widespread heavy rainfall of two to five inches fell across the region along and north of the path with five to twelve inches of rain falling from south central Oklahoma, up through portions of northeast and east central Oklahoma. This excessive rainfall resulted in major flooding of the Deep Fork River near Beggs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 18, 2:22 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 18, 2:22 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 AM CDT THU JUN 18 2015

.DISCUSSION...
REMAINS OF TROPICAL SYSTEM "BILL"...WHICH HAD SHOWN A SLOW EASTWARD
JOG EARLIER TONIGHT...IS CURRENTLY CENTERED ACROSS JOHNSTON COUNTY
IN SOUTHERN OK. LATEST RADAR LOOP SUGGESTS THAT THE SYSTEM IS
BEGINNING TO LIFT SLOWLY NORTHEAST...IN RESPONSE TO PRESSURE FALL
BULLSEYE ANALYZED WEST OF MLC. THIS SYSTEM HAS ALREADY PRODUCED
TREMENDOUS RAINFALL TO THE WEST/NORTHWEST OF ITS TRACK...WITH 5 TO
ALMOST 11 INCHES IN SOUTH-CENTRAL OK OVER THE PAST 12-18 HOURS.

BASED ON LATEST HIGH RES MODELS...WILL BRING THE CIRCULATION CENTER
TO NORTH OF MLC TOWARD 18Z...AND EVENTUALLY INTO NW AR 00-06Z.
EXPECT THE HEAVIEST RAINS TO FALL GENERALLY BETWEEN THE I-44
CORRIDOR AND THE TRACK OF "BILL"...WITH AN ADDITIONAL 3 TO 6 INCHES
(AND LOCALLY HIGHER AMOUNTS) OF RAIN POSSIBLE BEFORE PRECIPITATION
BEGINS TO TAPER OFF LATER THURSDAY NIGHT. LESSER AMOUNTS ARE
EXPECTED ACROSS SOUTHEAST OK/WEST-CENTRAL ARKANSAS...ALTHOUGH STILL
SHOULD SEE PERIODS OF HEAVY RAIN AS FEEDER BANDS CONTINUE TO DEVELOP
AHEAD OF THE CIRCULATION. THERE WILL ALSO BE A LIMITED SEVERE
WEATHER THREAT...INCLUDING BRIEF TORNADOES...AS SHEAR PROFILES ARE
SUPPORTIVE OF SUPERCELL STRUCTURES.

THE FLASH FLOODING THREAT WILL INCREASE DURING THE MORNING HOURS
ACROSS PARTS OF NORTHEAST/EAST-CENTRAL OK AND EXPAND INTO NORTHWEST
AR DURING THE AFTERNOON...AND RESIDENTS ACROSS THE REGION ARE URGED
TO REMAIN WEATHER AWARE.

AN ELONGATED WEST-EAST UPPER RIDGE WILL BUILD ACROSS THE SOUTHERN
HALF OF THE COUNTRY OVER THE WEEKEND AND THROUGH MUCH OF NEXT
WEEK. EXPECT AN EXTENDED PERIOD OF HOT AND HUMID WEATHER...BUT HAVE
KEPT RAINFALL OUT OF THE FORECAST FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  69  85  71 / 100  50  20  10
FSM   79  71  84  71 / 100  90  40  20
MLC   78  70  84  73 / 100  60  20  10
BVO   79  68  85  70 /  90  40  20  10
FYV   76  69  77  69 / 100 100  60  20
BYV   77  67  78  70 / 100 100  90  20
MKO   78  68  82  71 / 100  80  30  10
MIO   78  68  82  70 / 100  90  30  10
F10   78  69  84  72 / 100  50  20  10
HHW   80  71  86  73 /  80  50  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...20
LONG TERM....18
Hazardous weather outlook, Jun 17, 4:12 PM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED JUN 17 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 PM CDT WED JUN 17 2015

...POTENTIAL LIFE THREATENING FLOOD EVENT DEVELOPING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLASH FLOOD.
	RISK...CRITICAL.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...CONTINUING THROUGH THURSDAY.

	AREA AT GREATEST RISK...JUST SOUTH OF INTERSTATE 44 CORRIDOR.

TORNADO.
	RISK...LIMITED.
	AREA...GENERALLY EAST OF A LINE FROM MIAMI TO MCALESTER.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD RAINFALL WILL CONTINUE ACROSS THE REGION TONIGHT
THROUGH THURSDAY ASSOCIATED WITH SLOW MOVING TROPICAL SYSTEM BILL.
EXCESS RAINFALL IS EXPECTED JUST SOUTH OF THE INTERSTATE 44
CORRIDOR WITH THIS SYSTEM...WITH LOCALIZED AMOUNTS WITHIN THIS
ZONE REACHING THE 10 TO 14 INCH RANGE.  THIS AMOUNT OF RAINFALL
WILL CAUSE WIDESPREAD EXTENSIVE FLOODING WITH MAY PROVE LIFE
THREATENING IN SOME INSTANCES.

RAINFALL AMOUNTS ACROSS SOUTHEAST OKLAHOMA THROUGH NORTHWEST
ARKANSAS AND NORTH OF INTERSTATE 44 ARE MORE LIKELY IN THE
3 TO 6 INCH RANGE.  AGAIN...THIS AMOUNT OF RAINFALL WILL LIKELY
CAUSE FLOODING ISSUES.

MANY RIVERS AND LAKES REMAIN FULL FROM THE HEAVY RAINFALL
THAT OCCURRED DURING THE MONTH OF MAY.  THE ADDITIONAL HEAVY
RAINFALL WITH THIS SYSTEM WILL CAUSE RAPID RISES ON SOME RIVERS...
AND SIGNIFICANT RISES CAN BE EXPECTED ON AREA LAKES.

AN ADDITIONAL HAZARD OVERNIGHT WILL BE ISOLATED SEVERE
WEATHER WITH BRIEF TORNADOES POSSIBLE WITHIN THIS TROPICAL
ENVIRONMENT.  THE RISK OF SEVERE WEATHER WILL PERSIST THROUGH
THE OVERNIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HEAVY RAINFALL WILL BE ONGOING THURSDAY AND PERSIST THROUGH
THURSDAY NIGHT INTO FRIDAY.  WIDESPREAD FLOODING WILL EITHER
DEVELOP OR WORSEN THURSDAY THROUGH THURSDAY NIGHT.  THE
TROPICAL RAINFALL WILL GRADUALLY DECREASE IN COVERAGE ON FRIDAY.
DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED
FROM THE WEEKEND THROUGH EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Okmulgee

When
June 18, 3:30 AM CST to June 25, 2:45 PM CST
Where
Okmulgee County, 4.54 mi W of Beggs to 0.69 mi NNW of Nuyaka
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.720, -96.150

The Deep Fork River near Beggs rose above its flood stage of 18 feet at 4:30 am CDT on June 18th. The river crested at 27.44 feet at 1:45 am CDT on the 20th, resulting in major flooding. Dentonville Road southwest of Beggs was closed due to high flood water. Other county roads were inundated and homes were isolated by flood water. The river fell below flood stage at 3:45 pm CDT on the 25th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584440.